Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jun 30, 2025, 3:10 AM CDT for Barber County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2025, 3:10 AM CDT (08:10 UTC)
- Expired
- Jun 30, 2025, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 49 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2120 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2377 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
889
WGUS53 KDDC 300810
FFWDDC
KSC007-301415-
/O.NEW.KDDC.FF.W.0009.250630T0810Z-250630T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
310 AM CDT Mon Jun 30 2025
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Southeastern Barber County in south central Kansas...
* Until 915 AM CDT Monday.
* At 310 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sharon and Hazelton.
Four to Five inches of rain have fallen is parts of the warner area
with additional rain expected overnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3731 9835 3720 9835 3718 9835 3717 9835
3715 9835 3710 9835 3708 9835 3701 9835
3700 9835 3700 9838 3700 9841 3700 9846
3731 9853
FLASH FLOOD...RADAR INDICATED
$$
RUSSELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:51 AM CDT, 19 minutes earlier. Its key messages:
- Marginal risk for severe thunderstorms after 5 pm and continuing through tonight as a cold front crosses southwest Kansas. Main hazards will be strong damaging winds greater than 65 mph and locally heavy rainfall.
- Cooler temperatures will start off the work week but a warming trend will return to southwest Kansas mid to late week.
Area forecast discussion, Jun 30, 2:51 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 251 AM CDT Mon Jun 30 2025 .KEY MESSAGES... - Marginal risk for severe thunderstorms after 5 pm and continuing through tonight as a cold front crosses southwest Kansas. Main hazards will be strong damaging winds greater than 65 mph and locally heavy rainfall. - Cooler temperatures will start off the work week but a warming trend will return to southwest Kansas mid to late week. && .DISCUSSION... Issued at 250 AM CDT Mon Jun 30 2025 Early morning radar analysis show two areas of storms that bear watching as we continue into the rest of this morning. The first area is the heavy storms in the southeast portion of the CWA and the second area is storm development in northwest and north central Kansas. 07z mesoanalysis continue to show very weak flow aloft, leading to very slow storm motions. The area across the southeastern portions of the CWA features mainly a heavy rain risk, with some isolated areas of flooding possible. Farther north features slightly stronger flow and that is evidenced by more forward propagation of the storms, and that will translate into our northern CWA as the morning wears on. Steep mid level lapse rates and congealing into more of an MCS could foster strong to potentially isolated damaging wind gusts as the cluster becomes more organized. Storms look to clear the eastern CWA after 14z. As we go into later today, we will clear out and leave a mainly dry forecast across the forecast area. High pressure develops across the northern high plains, placing southwest Kansas in northeasterly winds. As such, temperatures will be not as hot as they have been, only topping out in the middle 80s and low 90s in our southeast counties. Looking through mid week, low to very low storm chances exist, with temperatures gradually warming back into the 90s by Friday and the weekend. Storm chances increase Friday and into this weekend. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1231 AM CDT Mon Jun 30 2025 Biggest story for aviation during the overnight continues be the thunderstorm chances in southwest Kansas. Most of the more robust activity has diminished, but additional storms are likely to propagate eastward throughout the overnight hours. HYS has the highest chance for storms to impact, so added PROB30s there from 10-12z. Strong downburst winds will be possible with any storm that directly impacts an airport. Low chances at other terminals. Storms clear out into later this morning, remaining VFR at all locations. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Bennett AVIATION...Bennett
Hazardous weather outlook, Jun 29, 3:52 AM CDT, 23 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 352 AM CDT Sun Jun 29 2025 KSZ030-031-043>046-061>066-074>081-084>090-300900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 352 AM CDT Sun Jun 29 2025 /252 AM MDT Sun Jun 29 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are forecast along an approaching cold front late This afternoon and Tonight. At this time, it appears most storms will remain below severe levels given the lack of appreciable atmospheric wind shear however locally damaging wind is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 33
In the hours before
Special weather statement, Jun 29, 10:28 PM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1028 PM CDT Sun Jun 29 2025
KSZ062-063-300415-
Finney KS-Kearny KS-
1028 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN KEARNY AND SOUTHWESTERN
FINNEY COUNTIES THROUGH 1115 PM CDT...
At 1028 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lakin. This thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southern Kearny and
southwestern Finney Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3803 10101 3774 10107 3774 10153 3802 10154
TIME...MOT...LOC 0328Z 108DEG 2KT 3789 10121
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TATROSpecial weather statement, Jun 29, 10:45 PM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1045 PM CDT Sun Jun 29 2025
KSZ075-300430-
Grant KS-
1045 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT GRANT COUNTY THROUGH 1130 PM
CDT...
At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hickok. This thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of Grant County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3739 10148 3774 10135 3774 10109 3739 10109
TIME...MOT...LOC 0345Z 108DEG 2KT 3758 10127
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TATROLocal storm report, Jun 29, 10:57 PM CDT, 4 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1057 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM Hail Lakin 37.94N 101.26W
06/29/2025 M1.50 Inch Kearny KS Public
social media post.
&&
GTSpecial weather statement, Jun 29, 11:17 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1117 PM CDT Sun Jun 29 2025
KSZ076-077-086-087-300500-
Gray KS-Seward KS-Meade KS-Haskell KS-
1117 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SEWARD...
NORTHWESTERN MEADE...SOUTHWESTERN GRAY AND SOUTHEASTERN HASKELL
COUNTIES THROUGH MIDNIGHT CDT...
At 1117 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tice. This thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern
Seward, northwestern Meade, southwestern Gray and southeastern
Haskell Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3755 10042 3733 10047 3737 10081 3759 10075
TIME...MOT...LOC 0417Z 108DEG 1KT 3747 10064
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TATROSpecial weather statement, Jun 29, 11:52 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1152 PM CDT Sun Jun 29 2025
KSZ087-300530-
Meade KS-
1152 PM CDT Sun Jun 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MEADE COUNTY
THROUGH 1230 AM CDT...
At 1152 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Meade. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Meade around 1200 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3718 10031 3727 10051 3744 10044 3736 10016
TIME...MOT...LOC 0452Z 209DEG 4KT 3729 10037
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TATROLocal storm report, Jun 30, 2:07 AM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
207 AM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM Non-Tstm Wnd Gst 3 NW Pierceville 37.92N 100.72W
06/30/2025 M61 MPH Finney KS ASOS
ASOS station KGCK Garden City.
&&
MUThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:03 PM CDT | Special Weather Statement | DDC | Morton | 42 min |
| Jun 29, 7:33 PM CDT | Special Weather Statement | DDC | Morton | 42 min |
| Jun 29, 7:42 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 15 min |
| Jun 29, 9:38 PM CDT | Special Weather Statement | DDC | Stanton | 37 min |
| Jun 29, 9:45 PM CDT | Special Weather Statement | DDC | Kearny | 45 min |
| Jun 29, 10:17 PM CDT | Special Weather Statement | DDC | Grant | 43 min |
| Jun 29, 10:28 PM CDT | Special Weather Statement | DDC | Kearny | 47 min |
| Jun 29, 10:45 PM CDT | Special Weather Statement | DDC | Grant | 45 min |
| Jun 29, 10:55 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 11 min |
| Jun 29, 11:05 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 25 min |
| Jun 29, 11:17 PM CDT | Special Weather Statement | DDC | Haskell | 43 min |
| Jun 29, 11:52 PM CDT | Special Weather Statement | DDC | Meade | 38 min |
| Jun 30, 12:07 AM CDT | Areal Flood Advisory | DDC | Kearny | 3 hr |
| Jun 30, 2:21 AM CDT | Areal Flood Advisory | DDC | Barber, Pratt | 3 hr |
| Jun 30, 3:57 AM CDT | Special Weather Statement | DDC | Ellis, Trego | 48 min |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.